Public urged not to consume unregistered product for sexual dysfunction
26 Feb 2010
The Department of Health today (February 26) appealed to people not to buy or use a product named "Longifolia (龍頂)" for managing sexual dysfunction as it was found to contain tadalafil which may cause serious side effects.
A spokesman for the department said a sample of the product was obtained from a retailer during recent market surveillance.
Laboratory tests on the product showed the presence of tadalafil, a western drug ingredient for treating male sexual dysfunction.
The spokesman said the product was not a registered pharmaceutical product in Hong Kong.
He said the side effects of tadalafil include low blood pressure, headache, vomiting, dizziness, and transient visual disturbances.
"It may interact with nitrates found in some prescription drugs (such as nitroglycerin) and may lower blood pressure of patients to dangerous levels."
The distributor, Hong Fuk Tong (HK) Co Ltd (康福堂(香港)有限公司), was instructed to immediately recall the product from the market.
The company has set up a hotline 8102 0190 to answer public enquiries.
DH will monitor the recall.
Under the Pharmacy and Poisons Ordinance, products containing tadalafil must be registered before sale and can be sold only on a doctor's prescription and under supervision of a pharmacist.
The spokesman said sale of unregistered pharmaceutical products was an offence under the Pharmacy and Poisons Ordinance. The maximum penalty is a fine of $100,000 and two years' imprisonment.
People who have bought the product are advised not to take it. They are urged to seek advice from their doctors if feeling unwell after consuming the product.
They should destroy and dispose of the product or submit it to the department's Pharmaceutical Service at 3/F, Public Health Laboratory Centre, 382 Nam Cheong Street, Kowloon, during office hours. If they have any enquiries, there is a hotline number 2572 2068 which operates during office hours.
The spokesman urged people with sexual dysfunction to consult healthcare professionals for advice if necessary.